What to Do About an Overdose

When you or one of your friends is having an overdose when using drugs, it can be especially scary. It’s obviously not a good event that is happening, and you may have no idea what to do about it to help, even if it’s happening to you right now.

Fortunately, having an overdose is usually not fatal with the right treatment and with speedy help, so here’s what you can do about an overdose if you’re ever faced with this awful situation.

First and foremost, get immediate medical help

This may seem obvious, but when your friend is overdosing on a serious drug, the first thing going through your mind is that you don’t want them to get in trouble or to get arrested.

But think about it: would you rather your friend sit in jail or sit in a grave? Take your pick.

Always call 911 if you suspect an overdose, and more often than not, the people on the phone will be able to talk you through the situation so your friend has the best chance for survival.

Don’t worry about any legal issues right now. Your only goal right now is to keep him/her calm, breathing, and alive.

Try to flush the drugs out of their system

When there are serious amounts of drugs in someone’s system, the best course of action until medical help arrives is to get rid of as much of the drugs as possible for maximum chance of survival.

It all depends on what drugs were used, but if they were in pill form, this is your best bet for flushing them out. All you need to do is induce vomiting.

If you are all out of medicine to induce vomiting, you can and should stick your fingers deep into the back of their throat. This will initiate the gag reflex, and they’ll involuntarily throw up the contents of their stomach.

It’s gross, but you can wash your hands later. That’s not too important right now.

Be Prepared

For ultimate preparedness, you can research this subject before anything like this ever happens. Go on Google and research what to do if someone or yourself uses too many drugs. You’d be surprised what you can learn, and what you can do to make sure nobody passes away.

Don’t think this can’t happen to you if you don’t do hard drugs, either. This can happen with over the counter Tylenol and Advil, as well!

There are hundreds of reported cases of people dying from overdosing on Advil and Tylenol, so this is the best time to learn so nobody you know and love dies in front of you.

Good luck!

Please follow and like us: